Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Experiencing headache and unable to sleep. On saridon. Suggest some effective medicine

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 2488 Questions
From last few years my cousin is experiencing headache which is one sided and only back side/center of head and upper portion of shoulders. Unable to sleep until he takes some drug. Previously he used to take nicin or nicip and currently depending on saridon. And sometimes occasionally with cold climate or with starring at computer at work , uneven position of sleeping posture are also causes. Could you please help in this regard. Previously meditation for a few minutes before sleep reduced the frequency of headache but not completely. I heard this might be one of headaches (tension headache). Please suggest some medication or doctor.
Posted Thu, 29 Nov 2012 in Headache and Migraines
Answered by Dr. Sudhir Kumar 13 minutes later

Thank you for posting your query.

The commonest causes of headache are migraine and tension headache. For both the condition, the diagnosis can be made on the basis of description of symptoms, and no test is necessary for diagnosis. Here, I am listing the features favouring these two conditions-

1. Tension headache: pain is located at the back of head or neck, tends to be more in evenings, person feels fresh in the mornings on waking up. There is no nausea or vomiting. Massage at back of head or neck relieves the headache.

2. Migraine- in this condition, pain can occur at any time, may be one-sided and should last for more than four hours. Nausea or vomiting is present. Headache is more on exposure to light or noise. Family history of migraine is often present.

However, one should remember that in some cases, features of both migraine and tension headache are present, also referred to as mixed headache syndrome.

As far as your cousin is concerned, he has some features of migraine as well as tension headache.

Saridon, if taken 2-4 per month, is safe.

Also, his problem is not due to eye problem or sinus problem.

He should consult a neurologist for correct diagnosis and treatment.

I hope it is helpful. Please get back if you require any additional information.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor